MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH

TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that the when the r2p destination sl guiding sheath was placed at the intended site, the proximal portion of the sheath kinked.It was possible that a fingernail had dug into the sheath or torque had been applied during pull-push manipulation.As the kink occurred in the extracorporeal portion of the guiding sheath and did not affect its use, the procedure was continued using the guiding sheath.Subsequently, the procedure was successfully completed.There is not a direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.The estimated blood loss was less than 250cc.The reported event did not result in patient injury and/or require medical or surgical intervention.There were no other devices or equipment used with the reported product.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d9, section h3, and to provide the completed investigation results.The actual device has been returned for evaluation.One r2p sheath was returned for product evaluation.The sample was subject to visual analysis.There are kinks along the sheath 0.6-0.7cm, 5.5-5.6cm, 8.3-8.5cm, and 10.8-11.1cm from the sheath hub.One introducer sheath was returned with the r2p sheath and was used during the same procedure but is not related to the complaint.The complaint can be confirmed for kinking of the sheath.The exact root cause cannot be determined.The likely root cause is the sheath was kinked during insertion into the artery.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH
Common Device Name
GUIDING SHEATH
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key18422636
Report Number1118880-2023-00458
Device Sequence Number12753744
Product Code DYB
UDI-Device Identifier00389701011547
UDI-Public00389701011547
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2026
Device Model NumberN/A
Device Catalogue NumberGS-R6ST1C12W
Device Lot Number0000396659
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date12/29/2023
Supplement Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown